Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Vomiting, burning sensation in stomach, snorting cocaine, irritability in nose. Related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2282 Questions
Can snorting cocaine almost every day for eight years, but small quantities, cause a terribly annoying sensation behind your nose (the part far back) and make it difficult to breath and also a burning sensation in the stomach that is very uncomfortable and causes vomiting? Also how long should that last if one stops snorting cocaine?
Posted Fri, 20 Apr 2012 in Drug Abuse
Answered by Dr. Naveen Kumar 38 minutes later

Thanks for the query.

Cocaine is a potent vaso-constrictor (the one which reduces the blood supply) and snorting for such a long duration would have definitely caused physiological abnormalities. The discomfort in the posterior or back of the nose could be due to the dryness of the nasal mucosa and the crusting. The crusting itself can cause the nasal block and burning sensation in the nose.

Without a proper examination it is indeed difficult to comment about the present condition. Secondly, the burning sensation in the stomach and the vomiting could be due to gastritis. For this you will require Proton pump inhibitor (such as Omeprazole or Esomeprazole) and a Prokinetic (such as domperidone).

How long should that last if one stops snorting cocaine?
It depends on the extent of damage it has caused over the nasal mucosa. You can use saline nasal drops to help in keeping the nose moist and reducing the nasal obstruction and burning sensation.

I would suggest you to consult a good ENT specialist and get examined as it helps in analyzing the extent of damage and the prognosis.

Hope I have answered your query, if you have any more doubts you are welcome.

Dr. Naveen Kumar
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor